Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 176, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 24, 2016, 5:26 PM CDT for Adair County, Putnam County, Schuyler County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2016, 5:26 PM CDT (22:26 UTC)
- Expired
- Jul 24, 2016, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adair County, MO, Putnam County, MO, Schuyler County, MO
The radar
The Des Moines radar (KDMX), 181 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2068 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
202
WUUS53 KEAX 242226
SVREAX
MOC001-171-197-242315-
/O.NEW.KEAX.SV.W.0176.160724T2226Z-160724T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
526 PM CDT SUN JUL 24 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SCHUYLER COUNTY IN NORTHEASTERN MISSOURI...
SOUTHEASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
NORTHERN ADAIR COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 615 PM CDT
* AT 526 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NOVINGER...OR 11 MILES NORTHWEST OF KIRKSVILLE...MOVING EAST AT 20
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
QUEEN CITY...NOVINGER...GREENTOP...DOWNING AND WORTHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4024 9283 4041 9282 4051 9235 4024 9235
TIME...MOT...LOC 2226Z 261DEG 18KT 4033 9270
HAIL...1.00IN
WIND...60MPH
$$
HAWBLITZEL3 follow-up statements
063
WWUS53 KEAX 242242
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 PM CDT SUN JUL 24 2016
MOC171-242251-
/O.CAN.KEAX.SV.W.0176.000000T0000Z-160724T2315Z/
PUTNAM MO-
542 PM CDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4024 9235 4025 9268 4039 9269 4039 9267
4040 9268 4041 9267 4042 9269 4044 9269
4047 9235
TIME...MOT...LOC 2241Z 261DEG 18KT 4034 9260
$$
MOC001-197-242315-
/O.CON.KEAX.SV.W.0176.000000T0000Z-160724T2315Z/
SCHUYLER MO-ADAIR MO-
542 PM CDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHERN SCHUYLER AND NORTHEASTERN ADAIR COUNTIES...
AT 541 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREENTOP...OR
10 MILES NORTH OF KIRKSVILLE...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUEEN CITY AND GREENTOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4024 9235 4025 9268 4039 9269 4039 9267
4040 9268 4041 9267 4042 9269 4044 9269
4047 9235
TIME...MOT...LOC 2241Z 261DEG 18KT 4034 9260
HAIL...1.00IN
WIND...60MPH
$$
HAWBLITZEL271
WWUS53 KEAX 242302
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
602 PM CDT SUN JUL 24 2016
MOC001-197-242315-
/O.CON.KEAX.SV.W.0176.000000T0000Z-160724T2315Z/
SCHUYLER MO-ADAIR MO-
602 PM CDT SUN JUL 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN SCHUYLER AND NORTHEASTERN ADAIR COUNTIES...
AT 602 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENTOP...OR
11 MILES SOUTH OF LANCASTER...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
QUEEN CITY AND GREENTOP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4024 9235 4027 9260 4045 9259 4047 9235
TIME...MOT...LOC 2302Z 261DEG 18KT 4036 9246
HAIL...1.00IN
WIND...60MPH
$$
HAWBLITZEL338
WWUS53 KEAX 242314
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
614 PM CDT SUN JUL 24 2016
MOC001-197-242323-
/O.EXP.KEAX.SV.W.0176.000000T0000Z-160724T2315Z/
SCHUYLER MO-ADAIR MO-
614 PM CDT SUN JUL 24 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCHUYLER AND
NORTHEASTERN ADAIR COUNTIES WILL EXPIRE AT 615 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND IS EXITING THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 4024 9235 4027 9260 4045 9259 4047 9235
TIME...MOT...LOC 2312Z 261DEG 18KT 4036 9246
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:38 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 24, 3:38 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
338 PM CDT SUN JUL 24 2016
.Discussion...
Issued at 338 PM CDT SUN JUL 24 2016
Tonight - Monday:
An extensive area of mid thick mid level cloud cover with embedded
light showers/sprinkles will continue to spread east across northern
MO with increasing high-based mid level clouds advancing through
west central MO. Lacking a push from the north and a hot and steamy
airmass to the south a weak cold front has made little progress
today. The boundary lies between MCI and STJ and extends through the
northeast corner of the CWA and to the west southwest into central
KS. A very warm elevated layer has kept convection in check. Believe
we have a small window between 23z and 02z for surface based
convection to form along the front. Should this activity fail to
develop we may have to wait until after midnight for any convective
activity to move in from the west. Have lowered PoPs some due to
closing window for surface based convection as well as the possible
delay until after midnight.
Tuesday through Sunday:
Compared to this past week next week continues to look rather
unsettled with multiple periods of precipitation chances after
Tuesday night. As the broad upper high reforms/retrogrades westward
into the intermountain region the flow becomes increasingly
dominated by northwesterly winds with embedded shortwaves/impulses
dropping southeast and through the Upper MS and mid MO River
Valleys. A nebulous surface pattern will exist with high pressure
shifting east and allowing a constant flow of moisture northward.
So, lacking timing consistency and surface boundaries am forced to
broadbrush PoPs throughout the forecast. Also favor going with
seasonal temperatures which is handled by the models.
&&
.Aviation...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 115 PM CDT SUN JUL 24 2016
The current isolated showers over northern MO occurring behind a slow
moving cold front should increase in coverage and intensity this
afternoon. Additional stronger convection should form further south
across east central KS and west central KS along the cold front.
While VFR ceilings will be the most likely outcome with most of the
storms do expect pockets of brief MVFR ceilings with the more intense
storms. Showers and storms will continue to be possible over all but
far northwest MO overnight but slowly shift southward through the
night.
Weakening/lingering convection possible over east central/southeast
KS/west central MO through mid Monday morning with mid/high level
cloud cover gradually thinning from north to south.
&&
.EAX Watches/Warnings/Advisories...
KS...Excessive Heat Warning until 8 PM CDT this evening for KSZ025-
057-060-103>105.
MO...Excessive Heat Warning until 8 PM CDT this evening for
MOZ028>033-037>040-043>046-053-054.
&&
Discussion...MJ
Aviation...MJHazardous weather outlook, Jul 24, 3:40 AM CDT, 13 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 340 AM CDT SUN JUL 24 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-250845- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 340 AM CDT SUN JUL 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT WILL CONTINUE ACROSS AREAS GENERALLY SOUTH OF U.S. HIGHWAY 36. SCATTERED THUNDERSTORMS WILL BECOME POSSIBLE BY THIS EVENING AND CONTINUE OVERNIGHT...AND WHILE WIDESPREAD STRONG TO SEVERE STORMS ARE NOT ANTICIPATED...A STRONG WIND GUST OR TWO CANNOT BE RULED OUT WITH ANY ROBUST STORMS THAT DEVELOP. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, Jul 24, 4:53 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
453 PM CDT SUN JUL 24 2016
MOZ007-008-016-017-242230-
PUTNAM MO-SULLIVAN MO-ADAIR MO-SCHUYLER MO-
453 PM CDT SUN JUL 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SULLIVAN...WESTERN
SCHUYLER...SOUTHEASTERN PUTNAM AND NORTHWESTERN ADAIR COUNTIES UNTIL
530 PM CDT...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF GREENCASTLE...OR 8 MILES SOUTHEAST OF UNIONVILLE...
MOVING NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...GREEN CITY...QUEEN CITY...GREENTOP...GREENCASTLE...
GLENWOOD...WORTHINGTON...LIVONIA AND LEMONS.
LAT...LON 4034 9249 4025 9295 4040 9307 4059 9258
4059 9248
TIME...MOT...LOC 2152Z 246DEG 26KT 4038 9289
HAWBLITZELThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:53 PM CDT | Special Weather Statement | EAX | Schuyler | 37 min |
| Jul 24, 6:57 PM CDT | Special Weather Statement | EAX | Bates | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.